Alert archive / Tennessee / Tornado Warnings in 2020
Tornado Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Aug 28, 2020, 5:45 PM CDT for Warren County, Tennessee. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2020, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 28, 2020, 6:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:10 PM CDT | TSTM WND DMG | 9 Ene Mcminnville, TN | LARGE TREE DOWN BLOCKING ROAD AT 1621 COPENHAVER ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
695
WFUS54 KOHX 282245
TOROHX
TNC177-282300-
/O.NEW.KOHX.TO.W.0026.200828T2245Z-200828T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
545 PM CDT Fri Aug 28 2020
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southeastern Warren County in Middle Tennessee...
* Until 600 PM CDT.
* At 544 PM CDT, a severe thunderstorm capable of producing a
tornado was located 5 miles south of McMinnville, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Irving College around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3557 8583 3563 8586 3577 8562 3559 8559
TIME...MOT...LOC 2244Z 239DEG 29KT 3562 8578
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Aug 28, 4:32 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 28, 4:32 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 432 PM CDT Fri Aug 28 2020 .UPDATE... FOR LATE AFTERNOON DISCUSSION. && .DISCUSSION... Broke out late afternoon grouping in zone forecast product for clarity purposes. Removed previous tornado watches. Tornado Watch 467 continues to be in effect for Southern Middle Tennessee until 8 PM CDT. A Flash FLood Watch continues to be in effect until 3 AM CDT Saturday for locations generally just west of and across Cumberland Plateau Region. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. As of 17:30Z the center of the remnants of Laura was at the toe of the MO boot...and moving into TN/KY. This means the outer bands are in middle TN. MVFR/VFR conditions will continue to degrade through the day and into the evening. There is a chance for severe weather across the whole area including brief spin ups. Winds will be southerly and gusting to 25KTs and then shift more westerly overnight. Even as the rain comes to an end west to east low clouds and IFR/LIFR conditions will occur overnight. CIGs will gradually raise after 14Z once again west to east. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM CDT Saturday for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Stewart- Sumner-Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Aug 28, 3:33 AM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 333 AM CDT Fri Aug 28 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-290845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 333 AM CDT Fri Aug 28 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. The remnants of Hurricane Laura will move across Middle Tennessee today and tonight. Gusty winds and heavy downpours are expected, especially this afternoon and evening. A few severe storms with damaging winds are possible, and a couple of brief tornadoes may form. The main time for possible severe storms and spinup tornadoes will be this afternoon and this evening until midnight. The downpours could be heavy enough to cause some localized flash flooding. Western sections have the greatest potential for flooding, so a Flash Flood Watch is in place generally along and west of I-65 this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong storms with gusty winds may occur Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather or flooding to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Aug 28, 4:39 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
439 PM CDT Fri Aug 28 2020
TNZ075-077-282215-
Bedford TN-Coffee TN-
439 PM CDT Fri Aug 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE AND SOUTHEASTERN
BEDFORD COUNTIES UNTIL 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tullahoma, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Manchester, Tullahoma, Normandy, Raus and Summitville.
This includes Interstate 24 between mile markers 105 and 116.
A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.
LAT...LON 3535 8625 3537 8628 3537 8626 3538 8625
3539 8628 3540 8626 3541 8625 3541 8629
3539 8630 3538 8633 3536 8633 3536 8635
3541 8640 3562 8605 3546 8590 3534 8626
TIME...MOT...LOC 2139Z 237DEG 30KT 3538 8627
ShamburgerSpecial weather statement, Aug 28, 4:49 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Nashville TN 449 PM CDT Fri Aug 28 2020 TNZ095-282215- Giles TN- 449 PM CDT Fri Aug 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILES COUNTY UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near Prospect, or 13 miles north of Athens, Alabama, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ardmore, Elkton and Prospect. This includes Interstate 65 between mile markers 1 and 7. A Tornado Watch remains in effect until 800 PM CDT for Middle Tennessee. LAT...LON 3500 8705 3503 8707 3513 8683 3499 8684 TIME...MOT...LOC 2148Z 248DEG 30KT 3498 8695 Shamburger
Special weather statement, Aug 28, 5:01 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Nashville TN 501 PM CDT Fri Aug 28 2020 TNZ061-075-282230- Bedford TN-Marshall TN- 501 PM CDT Fri Aug 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARSHALL AND NORTHWESTERN BEDFORD COUNTIES UNTIL 530 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Lewisburg, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelbyville, Farmington and Unionville. A Tornado Watch remains in effect until 800 PM CDT for Middle Tennessee. LAT...LON 3543 8670 3552 8677 3568 8653 3553 8636 TIME...MOT...LOC 2201Z 236DEG 24KT 3551 8665 Shamburger
Special weather statement, Aug 28, 5:16 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Nashville TN 516 PM CDT Fri Aug 28 2020 TNZ077-078-282245- Coffee TN-Warren TN- 516 PM CDT Fri Aug 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WARREN AND NORTHEASTERN COFFEE COUNTIES UNTIL 545 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near Manchester, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... McMinnville, Morrison, Viola and Summitville. A Tornado Watch remains in effect until 800 PM CDT for Middle Tennessee. LAT...LON 3554 8609 3577 8576 3559 8563 3548 8605 TIME...MOT...LOC 2216Z 239DEG 30KT 3553 8599 Shamburger
Local storm report, Aug 28, 5:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
08/28/2020 HICKMAN TN SOCIAL MEDIA
PICTURES OF TREES DOWN, REPORTED IN EAST HICKMAN
COUNTY.
1211 PM TSTM WND DMG PRIMM SPRINGS 35.82N 87.25W
08/28/2020 HICKMAN TN EMERGENCY MNGR
TREES DOWN AND A FEW POWER OUTAGES IN THE PRIMM SPRINGS
AREA
1212 PM TSTM WND DMG 4 ESE LYLES 35.90N 87.27W
08/28/2020 HICKMAN TN SOCIAL MEDIA
PICTURE OF TREE DOWN. TIME ESTIMATED VIA RADAR.
1219 PM TSTM WND DMG 4 WSW FAIRVIEW 35.96N 87.19W
08/28/2020 WILLIAMSON TN SOCIAL MEDIA
TREES DOWN ON OLD FRANKLIN ROAD
1230 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
08/28/2020 CHEATHAM TN EMERGENCY MNGR
REPORT OF TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
1242 PM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
08/28/2020 CHEATHAM TN EMERGENCY MNGR
REPORT OF TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
0110 PM TSTM WND DMG 5 SW GOODLETTSVILLE 36.27N 86.78W
08/28/2020 DAVIDSON TN PUBLIC
TREES DOWN
&&
EVENT NUMBER OHX2000500 OHX2000505 OHX2000501 OHX2000504 OHX2000503
OHX2000502 OHX2000499
31Special weather statement, Aug 28, 5:32 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Nashville TN 532 PM CDT Fri Aug 28 2020 TNZ062-063-075-077-282300- Cannon TN-Rutherford TN-Bedford TN-Coffee TN- 532 PM CDT Fri Aug 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD... NORTHWESTERN COFFEE...NORTHEASTERN BEDFORD AND SOUTHWESTERN CANNON COUNTIES UNTIL 600 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near Bell Buckle, or 8 miles northeast of Shelbyville, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bell Buckle, Bradyville, Beechgrove and Deason. This includes Interstate 24 between mile markers 92 and 100. A Tornado Watch remains in effect until 800 PM CDT for Middle Tennessee. LAT...LON 3552 8641 3561 8646 3577 8614 3562 8603 TIME...MOT...LOC 2232Z 242DEG 28KT 3559 8636 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 27, 8:46 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Aug 28, 2:14 AM CDT | Flash Flood Watch | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more | 20 hr |
| Aug 28, 11:21 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 24 min |
| Aug 28, 11:24 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Aug 28, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 23 min |
| Aug 28, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 30 min |
| Aug 28, 11:52 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 38 min |
| Aug 28, 12:01 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Maury, Williamson | 14 min |
| Aug 28, 12:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 28 min |
| Aug 28, 12:14 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 17 min |
| Aug 28, 12:24 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 51 min |
| Aug 28, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 27 min |
| Aug 28, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| Aug 28, 12:47 PM CDT | Tornado Warning | OHX | Davidson | 28 min |
| Aug 28, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 36 min |
| Aug 28, 1:11 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Aug 28, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Aug 28, 1:25 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 50 min |
| Aug 28, 1:55 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale, Wilson | 65 min |
| Aug 28, 3:09 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 36 min |
| Aug 28, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lewis | 28 min |
| Aug 28, 3:44 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Maury, Williamson | 31 min |
| Aug 28, 3:49 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 101 min |
| Aug 28, 4:16 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 44 min |
| Aug 28, 4:39 PM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| Aug 28, 4:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Aug 28, 5:01 PM CDT | Special Weather Statement | OHX | Bedford | 29 min |
| Aug 28, 5:16 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Aug 28, 5:32 PM CDT | Special Weather Statement | OHX | Coffee | 28 min |
| Aug 28, 6:00 PM CDT | Special Weather Statement | OHX | Van Buren | 30 min |
| Aug 28, 6:15 PM CDT | Special Weather Statement | OHX | White | 30 min |
| Aug 28, 6:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Aug 28, 6:52 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| Aug 28, 6:54 PM CDT | Tornado Warning | OHX | Cumberland, Overton, Putnam, White | 16 min |
Nearby
Tornado Warnings in Tennessee, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.